MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52546
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
As reported, during an endovascular treatment procedure, a cxi support catheter broke upon removal of the device from the patient.Resistance was encountered upon attempted removal, at which point the user found that the catheter had broken/split in an unspecified sheath.The device was completely removed from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d10.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 17jan2023.Another manufacturer's 6-french sheath and wire guide were used during the procedure.A power injector was not used.The separated fragment, which remained in the sheath, was removed with the sheath.It is unknown if the access site was scarred, if the anatomy was tortuous or calcified, or if resistance was encountered upon advancement of the catheter.
 
Additional Manufacturer Narrative
Event description: as reported, during an endovascular treatment procedure, a cxi support catheter broke.Resistance was encountered and the cxi support catheter broke upon removal of the device from the patient.The separated fragment, which remained in the sheath, was removed with the sheath.Another manufacturer's 6-french sheath and wire guide were used during the procedure.A power injector was not used.It is unknown if the access site was scarred, if the anatomy was tortuous or calcified, or if resistance was encountered upon advancement of the catheter.The device was completely removed from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of documentation including the complaint history, device history record (dhr), quality control, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used device was returned to cook for investigation.Physical examination of the returned device showed that the cxi separated at approximately 63.8cm measuring from the distal end of the strain relief.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook reviewed the product labeling.The product ifu provides the following information to the user related to the reported failure mode: precautions: ¿the catheter should not be advanced an area of resistance unless the source of the resistance is identified under fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ the information provided upon review of the device maintenance record (dmr), device history record (dhr), and instructions for use (ifu), and investigation of the returned device, suggests that there is evidence the device was manufactured to specification.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16141885
Report Number1820334-2023-00019
Device Sequence Number6651357
Product Code KRA
UDI-Device Identifier00827002525467
UDI-Public(01)00827002525467(17)250817(10)14903540
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Model NumberG52546
Device Catalogue NumberCXI-4.0-35-90-P-NS-0
Device Lot Number14903540
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer01/17/2023
03/29/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date01/17/2023
04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI INTECC/CRUISE WIRE; TERUMO/DESTINATION 6FR SHEATH
Patient SexUnknown